Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Flu shot and yeast infection

My son got the flu shot about 2 weeks ago. Ever since he has had a horrible what I thought diaper rash. I took her into the drs (for other reasons) today and Dr said it was yeast. So we are treating him for that. But the has also been on antibiotics for about two weeks two (unrelated obviously
However the little girl I watch who is my DS age also has a horrible diaper rash, she also got a flu shot the day my son did. Her mom has put destitin on it like crazy (like I was as well) and it hasnt healed up. (I know she should probably take her in for a RX ointment regardless, Im just curious)
So can the flu shot cause a yeast infection?

Answer Question
 
Mommyof2n0308

Asked by Mommyof2n0308 at 9:20 PM on Oct. 21, 2010 in Toddlers (1-2)

Level 5 (69 Credits)
Answers (4)
  • Nope. The antibiotics sure could though. Call your doc, get some cream for the yeast rash, and give him some good yogurt with active cultures.
    MommaofH2

    Answer by MommaofH2 at 9:24 PM on Oct. 21, 2010

  • well he has the ointment for it now. I was just wondering if the little girl i babysit could be a yeast infection to.. since they both had bad rashes at the same time they had their flu shot
    Mommyof2n0308

    Comment by Mommyof2n0308 (original poster) at 9:28 PM on Oct. 21, 2010

  • Exactly.. it isn't the shot it is the antibiotics. They kill the good stuff and the bad stuff and yeast goes crazy.The other thing is you can tranfer yeast from one person to another if not doing meticulous handwashing and taking care not to cross contaminate.
    GrnEyedGrandma

    Answer by GrnEyedGrandma at 9:29 PM on Oct. 21, 2010

  • Believe it or not, the Monistat TOPICAL cream for women will treat a rash from a yeast infection. I'd clear using it with my doctor first of course, but it does help clear it up much faster than ointment made for diaper rash. Antibiotics kill the good bacteria in our systems, so bump up the yogurt; especially after a course of antibiotics is finished. There are also oral probiotics that work much better & faster than yogurt does, & some are safe for children. Sustenex is a good one. but again, check with your dr on these first.
    RubyinPA

    Answer by RubyinPA at 10:17 PM on Oct. 21, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN